Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 10, 2002, 6:06 AM CDT for Presidio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2002, 6:06 AM CDT (11:06 UTC)
- Expired
- Jun 10, 2002, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1790 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 101106 FFWMAF TXC377-101500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 AM CDT MON JUN 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESIDIO COUNTY IN SOUTHWEST TEXAS * UNTIL 1000 AM CDT * FLASH FLOODING HAS BEEN REPORTED. HIGH WATER HAS RESULTING IN THE CLOSING OF PARTS OF HIGHWAY 67 SOUTH OF MARFA. AT 559 AM CDT... WEATHER SERVICE RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 20 MILES NORTH OF CASA PIEDRA...OR ABOUT 20 MILES SOUTH OF MARFA...MOVING EAST AT 10 MPH. SATELLITE ESTIMATES INDICATED UPWARDS OF 3 TO 3 AND ONE HALF INCHES OF RAIN HAS FALLEN OVER PARTS OF EASTERN PRESIDIO COUNTY. * SOME LOCATIONS AFFECTED INCLUDE... MARFA...SHAFTER...CASA PIEDRA...RURAL AREAS ALONG HIGHWAYS 67 AND 169. DO NOT DRIVE ACROSS FLOODED ROADWAYS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 2980 10447 2970 10417 2933 10383 3039 10382 3041 10409
2 follow-up statements
000
WGUS74 KMAF 101340
FFSMAF
TXC377-101500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
841 AM CDT MON JUN 10 2002
...A FLASH FLOOD WARNING CONTINUES FOR PRESIDIO COUNTY UNTIL 1000 AM
CDT...
AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL HAD ENDED IN PRESIDIO COUNTY. HOWEVER...
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE THROUGH
10 AM CDT.
THOSE NEEDING TO TRAVEL ROADWAYS IN PRESIDIO COUNTY...ESPECIALLY
HIGHWAYS 67 AND 169...SHOULD REMAIN ALERT FOR WATER OVER ROADWAYS
AND IN LOW LYING AREAS. FLOODING HAS ALREADY BEEN REPORTED ON THESE
ROADWAYS.
DO NOT DRIVE ACROSS FLOODED ROADWAYS. TURN AROUND AND FIND AN
ALTERNATE ROUTE TO YOUR DESTINATION. MOST FLASH FLOOD DEATHS OCCUR
IN AUTOMOBILES.
LAT...LON 2980 10447 2970 10417 2933 10383 3039 10382
3041 10409000 WGUS74 KMAF 101500 FFSMAF TXC377-101600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CDT MON JUN 10 2002 ...THE FLASH FLOOD WARNING FOR PRESIDIO COUNTY IS BEING ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAINFALL HAD ENDED ACROSS THE WARNED AREA. THE FLOOD THREAT HAS DIMINISHED...HOWEVER SOME MINOR FLOODING OF LOW LYING AREAS IS STILL POSSIBLE. THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. DO NOT DRIVE ACROSS FLOODED ROADWAYS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 2970 10446 2938 10385 3035 10383 3039 10419
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:04 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 3:04 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 AM CDT MON JUN 10 2002 KMAF RADAR CONTINUES TO INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE DAVIS MOUNTAINS WESTWARD INTO PRESIDIO COUNTY EARLY THIS MORNING. WATER VAPOR IMAGERY SHOWS WEAK UPPER ENERGY MOVING INTO FAR WEST TEXAS FROM MEXICO SUPPORTING THIS EARLY MORNING CONVECTION. UPPER RIDGING WILL STRENGTHEN SOME ACROSS THE FORECAST AREA TODAY. HOWEVER...THE SURFACE DRYLINE IS FORECAST TO MOVE LITTLE THIS AFTERNOON...EXTENDING FROM EASTERN NEW MEXICO SOUTHWESTWARD TO THE RIO GRANDE. THE ATMOSPHERE WILL BE UNSTABLE AGAIN THIS AFTERNOON AHEAD OF THE DRYLINE WITH STEEP MID LEVEL LAPSE RATES...AND LI/S RANGING FROM -4 TO -6. LIMITING FACTOR FOR THUNDERSTORM DEVELOPMENT WOULD BE WARMING MID LEVEL TEMPERATURES. CONVERGENCE ALONG THE DRYLINE AND WEAK UPPER WAVES MOVING AROUND THE NORTHERN PERIPHERY OF THE UPPER RIDGE WILL LIKELY HELP INITIATE A FEW THUNDERSTORMS TODAY. WILL CONTINUE TO MONITOR MORNING CONVECTION IN THE SOUTHWEST TO DETERMINE THE INITIAL POP...BUT WILL PLACE THE BEST CHANCES IN THE SOUTHWEST...WITH ISOLATED POPS ACROSS MOST OTHER AREAS. ON TUESDAY...THE UPPER RIDGE BUILDS FURTHER NORTH WHICH WILL LIKELY SUPPRESS AFTERNOON AND EVENING CONVECTION EVEN MORE. ON WEDNESDAY...A COLD FRONT IS FORECAST TO MOVE INTO THE TEXAS PANHANDLE...AND MOVE SOUTH TO THE NORTHERN PERMIAN BASIN/SOUTHEAST NEW MEXICO BY WEDNESDAY EVENING. THE LATEST AVN SHOWS THE FRONT STALLING OUT OVER THE FORECAST AREA THROUGH FRIDAY. IMPRESSIVE QPF BEING GENERATED BY THE 00Z AVN ACROSS THE NORTHEAST PORTIONS OF THE FORECAST AREA ON FRIDAY (AROUND 1.32). IF THIS VERIFIES...THEN LIKELY POPS WOULD BE NEEDED IN THE NORTHEAST. AT THIS TIME...WILL KEEP POPS IN THE CHANCE CATEGORY THURSDAY AND FRIDAY. NORTHWEST FLOW RETURNS TO THE AREA SUNDAY AND MONDAY WITH UPPER RIDGE FURTHER SOUTH INTO MEXICO. THUS...WILL CONTINUE A DRY FORECAST FOR DAYS 6 AND 7. MAF 097/070/097/070 21-- LSA 096/069/096/069 11-- 6R6 095/073/096/073 21-- MRF 089/061/090/061 32-- CNM 101/070/099/070 11-- .MAF... TX...NONE. NM...NONE. CLL
In the hours before
Local storm report, Jun 10, 2:35 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM MARATHON TX WIND DAMAGE
06/09/02 BREWSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 PM MARATHON TX WIND DAMAGE
06/09/02 BREWSTER 2 OR 3 TRAILERS ROOFS
BLOWN OFF AND UTILITY
POLES DOWNED ON
SOUTHSIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 2:35 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM MARATHON TX WIND DAMAGE
06/09/02 BREWSTER 2 OR 3 TRAILERS ROOFS
BLOWN OFF AND UTILITY
POLES DOWNED ON
SOUTHSIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 10, 5:02 AM CDT, 1 hour 4 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT MON JUN 10 2002 .SYNOPSIS... MID AND UPPER LEVEL MOISTURE WILL INCREASE OVER WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTH. A SURFACE DRYLINE WILL BECOME ESTABLISHED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. .WEATHER HAZARDS... ISOLATED THUNDERSTORM ACTIVITY IS ONCE AGAIN EXPECTED TO DEVELOP MONDAY AFTERNOON AND EVENING ACROSS PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ALTHOUGH THE EFFECTS FROM THUNDERSTORMS WILL BE VERY LOCALIZED...AREAS MOST LIKELY TO BE AFFECTED WILL BE GENERALLY EAST OF A LINE FROM VALENTINE...TO ORLA...TO MALJAMAR NEW MEXICO. THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF SOUTHWEST TEXAS...NEAR THE DAVIS MOUNTAINS...BY EARLY AFTERNOON. THE MOST LIKELY TIME FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA WILL BE DURING THE LATE AFTERNOON AND EVENING. DUE TO A LACK OF UPPER AIR SUPPORT...AND WEAK MID AND UPPER LEVEL WINDS...WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. AS IN PREVIOUS DAYS...HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE VERY LOCALIZED DAMAGING THUNDERSTORM WINDS...POSSIBLY GREATER THAN 70 MPH. IN ADDITION...WITH INCREASING MID AND UPPER LEVEL MOISTURE...AND EXPECTED SLOW STORM MOTION...LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY EVENING... HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR FOR LATER UPDATES. LINDLEY
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:05 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 40 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| Jun 10, 3:02 AM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jun 10, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Jun 10, 6:12 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.